Acute Demyelinating Disease after Oral Therapy with Herbal ExtractsKostianovsky A.a · Maskin P.b · Noriega M.M.c · Soler C.a · Bonelli I.b · Riley C.S.d · O’Connor K.C.d · López Saubidet C.a · Alvarez P.A.a
aInternal Medicine, bIntensive Care, and cPathology Department, Centro de Educación Médica e Investigaciones Clínicas ‘Norberto Quirno’, CEMIC, Buenos Aires, Argentina; dDepartment of Neurology, Yale School of Medicine, New Haven, Conn., USA
Paulino A. Alvarez, MD
Av. Las Heras 2900Ciudad de Buenos Aires C1425ASS (Argentina)
Tel. +54 11 5299 0600E-Mail firstname.lastname@example.org
Do you have an account?
Central nervous system demyelinating processes such as multiple sclerosis and acute disseminated encephalomyelitis constitute a group of diseases not completely understood in their physiopathology. Environmental and toxic insults are thought to play a role in priming autoimmunity. The aim of the present report is to describe a case of acute demyelinating disease with fatal outcome occurring 15 days after oral exposure to herbal extracts.
© 2011 S. Karger AG, Basel
Article / Publication Details
Open Access License / Drug Dosage / DisclaimerOpen Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.